MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134703
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 10-jul-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia - left (l-isvt) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and a preface® guiding sheath with multipurpose curve.The patient suffered a cardiac tamponade requiring a pericardiocentesis.It was reported that during the procedure, a pericardial effusion was noticed by the physician.A transeptal puncture was performed and a preface sheath (catalog and lot number unknown by the caller) was inserted into the left atrium.The bwi deca nav (catalog: r7d282ct, lot:31035492m) was inserted into the left ventricle via the transeptal sheath.The mapping was performed with the deca nav catheter.The deca nav was then removed and the thermocool® smart touch® sf uni-directional navigation catheter was inserted into the left ventricle.They were unable to pace from the thermocool® smart touch® sf uni-directional navigation catheter so they pulled the catheter back into the left atrium to test pacing capabilities.The thermocool® smart touch® sf uni-directional navigation catheter was advanced back into the left ventricle.The physician then performed radio frequency ablation in the left ventricle.The thermocool® smart touch® sf uni-directional navigation catheter was pulled back into the left atrium and then advanced back into the left ventricle.The physician and clinical account specialist then noticed a high impedance reading on the catheter.The physician called for the echo team to come into the room and perform an ultrasound of the heart.The ultrasound noted the patient had a pericardial effusion.The physician performed a pericardiocentesis procedure.Then 300 cc of fluid was removed.The patient remained in stable condition throughout the procedure.The patient was being moved to the intensive care unit for further evaluation.Max wattage used was 35 watts.Total lesions was 18.Total ablation time was unknown.Total fluid was unknown, caller stated approximately 200 ml.The adverse event was discovered after advancing the catheter back into the left ventricle.Physician suspected the sheath was the cause of the event.Patient required extended hospitalization because of the adverse event.Transseptal puncture was performed.No evidence of a steam pop.The event occurred post ablation of left ventricle.Irrigated catheter was used in the event.Error code 433 that was an intermittent error was observed.Dashboard, vector, visitag were used.Visitag module was used, parameters for stability were used were 3 mm , 3 seconds, 25% and 3 grams.Total time was used.Additional information was received.Thermocool® smarttouch® sf catheter was used.All force visualization features were used.Visitag module was used, parameters for stability used was 3 mm , 3 seconds, 25% and 3 grams.Additional filter used with the visitag was total time.Color options used prospectively was total time.Prior to noting the cardiac tamponade, ablation was performed.Cutoff value was the nominal (factory) setting and no ablation was performed during high impedance.Value not exceeded.Generator not exceeded.They did not ablate above impedance cutoff.Power mode.All cut offs were nominal settings.The noted temperature, impedance, and power was 35 watts for a total of 18 lesions.The event was assessed as mdr reportable under both the thermocool® smart touch® sf uni-directional navigation catheter and the preface® guiding sheath with multipurpose curve.
 
Additional Manufacturer Narrative
The device evaluation was completed on 18-jul-2023.It was reported that a patient underwent an ischemic ventricular tachycardia - left (l-isvt) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter.The patient suffered a cardiac tamponade requiring a pericardiocentesis.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and the device was recognized correctly; however, hi force appeared due to an internal printed circuit board (pcb) issue.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.A force issue was identified and confirmed during the analysis in the lab.It should be noted that product failure is multifactorial.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.Additional information was received on 19-jul-2023 providing the preface sheath (concomitant product) catalog #.Therefore, updated d10.Concomitant medical products and therapy dates field.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17309231
Report Number2029046-2023-01487
Device Sequence Number7261433
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberD134703
Device Catalogue NumberD134703
Device Lot Number31029975L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,D,2.4MMLE,282MM,; BWI ¿ PATCHES; PREF.GUIDING SHEATH W/MULT.CRV; SMARTABLATE GENERATOR KIT-US; UNK_CARTO 3; UNK_PREFACE SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexMale